MAUDE Adverse Event Report: GN HEARING A/S GN RESOUND; EM,RIE-HA-RF7-MPSF

GN HEARING A/S GN RESOUND; EM,RIE-HA-RF7-MPSF
Model Number EM,RIE-HA-RF7-MPSF
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Hypersensitivity/Allergic reaction (1907); Local Reaction (2035); Skin Irritation (2076)
Date of Event 08/18/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This case has been decided to be reportable as there has been medical intervention.There's no malfunction.This is considered a single incident and will be included in regular trending.No corrective actions has been initiated based on this individual event.The case has been reviewed from a clinical perspective.Customer reported: end user has developed a reaction to the ear moulds.There has been no problems with first set of ear moulds, but reaction started after receiving ear moulds back after a remake.Reaction started 4 days after the remake.Symptoms are redness and flaking.Current status is that left ear has healed, but right ear is still red and a bit flaky.End user has consulted a dermatologist who prescribed medication and advised to stop wearing the ear moulds.There is no known history of allergies or hypersensitivity clinical evaluation: allergic reaction is identified in the risk analysis and mitigated to an acceptable level through device design by compliance with standards for biocompatibility.Still allergic reactions can occur in rare cases.The clinical evaluation does evaluate allergic reactions and the user guide includes a safety notification instructing the hearing aid wearer to contact the hcp in case of skin irritation.Clinical conclusion on the case is that the reaction required medical intervention.
 
Event or Problem Description
As reported by the local sales office: ear mold remake causes allergic reaction.First set of em's were fine - then the remake caused allergic reaction in the ears.After fitting of remake em's, member complained of allergic reaction causing redness and flaking in ear canal.Picked up remake on (b)(6) 2020 and wore for 4 days.Then member had to stop wearing them.Redness and flaking in the ear canal.4 days after wearing remade em's ((b)(6) 2020).Left ear has healed but right ear is still red and a bit flaky.Member saw dermatologist and medication prescribed and member was told to stop wearing em's.

Brand Name
GN RESOUND
Common Device Name
EM,RIE-HA-RF7-MPSF
Manufacturer (Section D)
GN HEARING A/S
lautrupbjerg 7
ballerup, copenhagen 2750
DA  2750
MDR Report Key10539253
Report Number3005650109-2020-00037
Device Sequence Number436966
Product Code OSM
UDI-Device Identifier05708296140275
UDI-Public05708296140275
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source consumer,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberEM,RIE-HA-RF7-MPSF
Device Catalogue Number20291400
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/18/2020
Initial Report FDA Received Date09/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;